Stability theory for an extensible beam. (English) Zbl 0247.73054


74G60 Bifurcation and buckling
74K10 Rods (beams, columns, shafts, arches, rings, etc.)
45K05 Integro-partial differential equations
Full Text: DOI


[1] Ball, J. M., Initial-boundary value problems for an extensible beam, J. Math. Anal. Appl., 42, 61-90 (1973) · Zbl 0254.73042
[2] Ball, J. M., Topological methods in the nonlinear analysis of beams, (Ph.D. thesis (1973), University of Sussex)
[3] N. Chafee and E. F. InfanteJ. Math. Appl. Anal.; N. Chafee and E. F. InfanteJ. Math. Appl. Anal. · Zbl 0296.35046
[4] Courant, R.; Hilbert, D., (Methods of Mathematical Physics, Vol. 1 (1953), Wiley-Interscience: Wiley-Interscience New York) · Zbl 0729.00007
[5] Dafermos, C. M., Uniform processes and semicontinuous Liapunov functionals, J. Differential Equations, 11, 401-415 (1972) · Zbl 0257.35006
[6] R. W. Dickey; R. W. Dickey · Zbl 0284.35047
[7] Dunford, N.; Schwartz, J., Linear Operators, Part I (1958), Interscience Inc.,: Interscience Inc., New York
[8] Hale, J. K., Dynamical systems and stability, J. Math. Anal. Appl., 26, 39-59 (1969) · Zbl 0179.13303
[9] Hsu, C. S., On dynamic stability of elastic bodies with prescribed initial conditions, Internat. J. Engrg. Sci., 4, 1-21 (1966) · Zbl 0233.73065
[10] Hsu, C. S., The effects of various parameters on the dynamic stability of a shallow arch, Trans. ASME Ser. E Appl. Mech., 34, 349-358 (1967)
[11] Hsu, C. S., Equilibrium configurations of a shallow arch of arbitrary shape and their dynamic stability character, Internat. J. Non-Linear Mech., 3, 113-136 (1968) · Zbl 0162.28401
[12] Hsu, C. S., Stability of shallow arches against snap-through under timewise step loads, Trans. ASME Ser. E Appl. Mech., 35, 618-620 (1968), and see discussion
[13] Huang, N. C.; Nachbar, W., Dynamic snap through of imperfect visco-elastic shallow arches, Trans. ASME Ser. E Appl. Mech., 35, 289-297 (1968)
[14] Lefschetz, S., Differential Equations: Geometric Theory (1962), Wiley-Interscience: Wiley-Interscience New York · Zbl 0107.07101
[15] Lions, J. L., Quelques méthodes de résolution des problèmes aux limites non linéaires (1969), Dunod Gauthier-Villars: Dunod Gauthier-Villars Paris · Zbl 0189.40603
[16] Lions, J. L.; Magenes, E., (Problèmes aux limites non homogènes et applications, Vol. 1 (1968), Dunod: Dunod Paris) · Zbl 0165.10801
[17] Mettler, E., Dynamic buckling, (Flügge, S., Handbook of Engineering Mechanics (1962), McGraw-Hill: McGraw-Hill New York), Chapter 62
[18] Mikhlin, S. G., Variational Methods in Mathematical Physics (1964), Pergamon Press: Pergamon Press London, (T. Boddington, Transl.) · Zbl 0119.19002
[19] Reiss, E. L., Column buckling—An elementary example of bifurcation, (Keller, J. B.; Antman, S., Bifurcation Theory and Nonlinear Eigenvalue Problems (1969), Benjamin: Benjamin New York) · Zbl 0185.53002
[20] Reiss, E. L.; Matkowsky, B. J., Nonlinear dynamic buckling of a compressed elastic column, Quart. Appl. Math., 29, 245-260 (1971) · Zbl 0224.73064
[21] Slemrod, M., Asymptotic behaviour of a class of abstract dynamical systems, J. Differential Equations, 7, 584-600 (1970) · Zbl 0275.93023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.